MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Lot Number VXF060723A
Medical Device Problem Codes Material Split, Cut or Torn (4008); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received at boston scientific where it is awaiting analysis.Upon completion of the failure analysis of the complaint device a supplemental medwatch will be filed.
 
Event or Problem Description
It has been reported that a versacross access solution kit has been selected for use for an atrial fibrillation (a fib) ablation procedure.During the procedure, the physician mentioned that the sheath had a string-like filament in it when it was pulled out of the body.The physician also reported experiencing friction as they advanced the dilator over the wire.They also were not sure if it was the non-boston scientific pentaray device scratching as well.No patient complications reported.Product is expected to return for analysis.The procedure was completed successfully.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection of the device exterior confirmed no anomalies with the dilator, sheath or the stopcock.Additionally, flushing of the device was successful.Analytical testing was also performed.The borescope testing identified damage to the versacross access solution sheath liner between the distal and proximal ends (15 cm from the tip).The liner tear appears to be thickest at the distal end and tapers off at the proximal end.The returned versacross access solution sheath liner was also inspected under a vhx digital microscope, which revealed a clean break at the thin end (proximal) and a rough break at the thick end (distal).The sheath tip was also cut open and inspected under vhx digital microscope, confirming that the end of the liner tear is at the distal end of the platinum iridium band and revealed minor delamination at the distal tip.During friction testing, a small amount of resistance was encountered when backloading the versacross access solution dilator onto the rf wire.However, this was within the normal/expected range of friction.
 
Event or Problem Description
It has been reported that a versacross access solution kit has been selected for use for an atrial fibrillation (a fib) ablation procedure.During the procedure, the physician mentioned that the sheath had a string-like filament in it when it was pulled out of the body.They also reported experiencing friction as they advanced the dilator over the wire and they were not sure if it was the non-boston scientific pentaray device scratching as well.The procedure was completed successfully using the same kit as the issue was noted at the end of the procedure.No damage was noted upon removal from the packaging.No patient complications reported.Product is expected to return for analysis.02nov2023: gfe response received - it has been further mentioned that the procedure was completed successfully with the same kit as the issue was noted at the end of the procedure.There was no damage noted to the upon removal from the packaging.
 
Additional Manufacturer Narrative
Due to additional information received from medwatch report on 20may2024, the fields a2 (age at time of event and unit of measure - age), b5 (describe event or problem), e4 (init rptr also sent rep to fda) and g2 (report source and report source (other)) were updated.Thus, this supplemental mdr is being submitted.
 
Event or Problem Description
It has been reported that a versacross access solution kit has been selected for use for an atrial fibrillation (a fib) ablation procedure.During the procedure, the physician mentioned that the sheath had a string-like filament in it when it was pulled out of the body.They also reported experiencing friction as they advanced the dilator over the wire and they were not sure if it was the non-boston scientific pentaray device scratching as well.The procedure was completed successfully using the same kit as the issue was noted at the end of the procedure.No damage was noted upon removal from the packaging.No patient complications reported.Product is expected to return for analysis.02nov2023: gfe response received - it has been further mentioned that the procedure was completed successfully with the same kit as the issue was noted at the end of the procedure.There was no damage noted to the upon removal from the packaging.It was further received a medwatch report # (b)(4).The physician completed the case and pulled the non-boston scientific octaray mapping catheter out of versacross sheath and noticed a filament nylon appearing thread wrapped around the octaray.The device did not do what was supposed to do.
 
Event or Problem Description
It has been reported that a versacross access solution kit has been selected for use for an atrial fibrillation (a fib) ablation procedure.During the procedure, the physician mentioned that the sheath had a string-like filament in it when it was pulled out of the body.They also reported experiencing friction as they advanced the dilator over the wire and they were not sure if it was the non-boston scientific pentaray device scratching as well.The procedure was completed successfully using the same kit as the issue was noted at the end of the procedure.No damage was noted upon removal from the packaging.No patient complications reported.Product is expected to return for analysis.On 02nov2023: gfe response received - it has been further mentioned that the procedure was completed successfully with the same kit as the issue was noted at the end of the procedure.There was no damage noted to the upon removal from the packaging.It was further received a medwatch report #(b)(4).The physician completed the case and pulled the non-boston scientific octaray mapping catheter out of versacross sheath and noticed a filament nylon appearing thread wrapped around the octaray.The device did not do what was supposed to do.
 
Additional Manufacturer Narrative
Correction to the follow-up 2: the field h10 (related report number (1)) was updated.Thus, this supplemental mdr is being submitted.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA SRL
la lima business park
la lima, 03
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18070008
Report Number2124215-2023-61346
Device Sequence Number12678985
Product Code DYB
UDI-Device Identifier00685447011736
UDI-Public00685447011736
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Lot NumberVXF060723A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer12/12/2023
05/20/2024
06/17/2024
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date01/08/2024
06/11/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age77 YR
Patient SexUnknown